Alert archive / Iowa / Wind Advisories in 2025

Wind Advisory 14, NWS Des Moines, IA

November 26, 20259 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Nov 26, 2025, 6:03 AM CST for 9 counties in Iowa. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2025, 6:03 AM CST (12:03 UTC)
Expired
Nov 26, 2025, 11:00 AM CST
In force
5 hr
Issued by
NWS Des Moines, IA

Counties Emmet County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Kossuth County, IA, Marshall County, IA, Tama County, IA, Winnebago County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

692 
WWUS73 KDMX 261203
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
603 AM CST Wed Nov 26 2025

IAZ004>006-016-025-036-037-049-050-261700-
/O.EXP.KDMX.WI.Y.0013.000000T0000Z-251126T1200Z/
/O.NEW.KDMX.WI.Y.0014.251126T1203Z-251126T1700Z/
Emmet-Kossuth-Winnebago-Hancock-Wright-Hamilton-Hardin-Marshall-
Tama-
Including the cities of Clarion, Forest City, Lake Mills, Eldora,
Marshalltown, Belmond, Webster City, Algona, Britt, Dysart,
Kanawha, Ackley, Estherville, Tama, Iowa Falls, Gladbrook, Eagle
Grove, Toledo, Garner, and Traer
603 AM CST Wed Nov 26 2025

...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...


* WHAT...Northwest winds 30 to 35 mph with gusts up to 45 mph.

* WHERE...Hamilton, Hardin, Marshall, Tama, Hancock, Kossuth, 
  Winnebago, Wright, and Emmet Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ015-023-024-034-035-045>048-059>062-072>075-083>086-094>097-
261315-
/O.EXP.KDMX.WI.Y.0013.000000T0000Z-251126T1200Z/
Palo Alto-Pocahontas-Humboldt-Calhoun-Webster-Carroll-Greene-
Boone-Story-Dallas-Polk-Jasper-Poweshiek-Madison-Warren-Marion-
Mahaska-Clarke-Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
Including the cities of Corydon, Leon, Fonda, Perry, Albia, Lake
City, Earlham, Oskaloosa, Boone, Knoxville, Osceola, Rockwell
City, Norwalk, Newton, Indianola, Rolfe, Ames, Pocahontas,
Seymour, Winterset, Des Moines, Pomeroy, Bloomfield, Centerville,
Carroll, Grinnell, Chariton, Pella, Humeston, Waukee, Gilmore
City, Emmetsburg, Ottumwa, Jefferson, Fort Dodge, Allerton,
Laurens, Manson, Humboldt, Adel, Carlisle, and Lamoni
603 AM CST Wed Nov 26 2025

...WIND ADVISORY HAS EXPIRED...

While winds will continue to slowly subside, occasional isolated 
gusts near 45 mph may occur over the next few hours.

$$

IAZ007-017-026>028-038-039-261700-
/O.CON.KDMX.WI.Y.0013.000000T0000Z-251126T1700Z/
Worth-Cerro Gordo-Franklin-Butler-Bremer-Grundy-Black Hawk-
Including the cities of Waterloo, Parkersburg, Waverly,
Northwood, Mason City, Grundy Center, Reinbeck, Shell Rock, Cedar
Falls, Wellsburg, Clear Lake, Aplington, Greene, Hampton,
Clarksville, Dike, Conrad, Allison, Dumont, and Manly
603 AM CST Wed Nov 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 50 mph.

* WHERE...Grundy, Butler, Cerro Gordo, Franklin, Worth, Black Hawk, 
  and Bremer Counties.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bury
1 follow-up statement
610 
WWUS73 KDMX 261654
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1054 AM CST Wed Nov 26 2025

IAZ004>006-016-025-036-037-049-050-261800-
/O.EXP.KDMX.WI.Y.0014.000000T0000Z-251126T1700Z/
Emmet-Kossuth-Winnebago-Hancock-Wright-Hamilton-Hardin-Marshall-
Tama-
Including the cities of Britt, Eldora, Belmond, Garner, Iowa
Falls, Lake Mills, Clarion, Toledo, Traer, Marshalltown, Eagle
Grove, Estherville, Tama, Kanawha, Gladbrook, Dysart, Ackley,
Forest City, Webster City, and Algona
1054 AM CST Wed Nov 26 2025

...WIND ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

Wind speeds have diminished and thus the advisory will be allowed to 
expire. A few wind gusts over 40 MPH will be possible at times into 
the afternoon.

$$

IAZ007-017-026>028-038-039-261800-
/O.EXP.KDMX.WI.Y.0013.000000T0000Z-251126T1700Z/
Worth-Cerro Gordo-Franklin-Butler-Bremer-Grundy-Black Hawk-
Including the cities of Waverly, Hampton, Aplington, Dumont,
Conrad, Clarksville, Clear Lake, Northwood, Dike, Allison, Grundy
Center, Greene, Reinbeck, Shell Rock, Wellsburg, Manly,
Parkersburg, Mason City, Cedar Falls, and Waterloo
1054 AM CST Wed Nov 26 2025

...WIND ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

Wind speeds have diminished and thus the advisory will be allowed to 
expire. A few wind gusts over 40 MPH will be possible at times into 
the afternoon.

$$

Hagenhoff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 5:42 AM CST, 21 minutes earlier. Its key messages:

  • A Wind Advisory remains in effect over much of Iowa through sunrise, and slightly later for northeast Iowa, with expected gusts over 40-45 mph.
  • Much colder today with highs in the 30s and similar values through Thanksgiving with dry weather expected.
  • Increasing confidence for impactful snow accumulation later Friday through Saturday, ending overnight Saturday night. Impacts to travel are increasingly likely.
Area forecast discussion, Nov 26, 5:42 AM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
542 AM CST Wed Nov 26 2025

 ...Updated for the 12z Aviation Discussion...

.KEY MESSAGES...

- A Wind Advisory remains in effect over much of Iowa through
  sunrise, and slightly later for northeast Iowa, with expected
  gusts over 40-45 mph.

- Much colder today with highs in the 30s and similar values
  through Thanksgiving with dry weather expected.

- Increasing confidence for impactful snow accumulation later
  Friday through Saturday, ending overnight Saturday night.
  Impacts to travel are increasingly likely.

&&

.DISCUSSION...
Issued at 408 AM CST Wed Nov 26 2025

Windy conditions remain across much of Iowa early this morning as
the strong low pressure system, currently centered over Wisconsin
with its eastern fringes still covering Iowa as noted by the very
tight pressure gradient, slowly departs northeastward. This
gradient, along with strong cold air advection mixing down to the
surface exceeded expectations for gusts last night into early this
morning, with several sites having maximum brief periods of gusts up
to 50-55+ mph, where Lamoni and Des Moines, for example, hit 61 mph
from these synoptic winds, which are quite impressive for being
synoptically driven. This low pressure is expected to continue
tracking northeastward through this morning out of the region, with
winds still expected to remain Advisory Level at least until around
sunrise for most locations, and lingering a bit longer to the
east/northeast until late morning, with the Wind Advisory remaining
in effect for the impacted areas. In terms of snow, widespread
flurries over northern into central Iowa early on have become very
isolated, with very minimal accumulations seen per webcams across
the area. Light returns on radar indicate that some additional
isolated flurries may occur at times over the next few hours, then
ending as the dry and cold air mass settles over the region. High
temperatures for today will be noticeably cooler, with expected
values only reaching into the 30s and cloud cover decreases, while
winds continue to gradually decrease from west to east. Mostly clear
skies overnight tonight with remaining northwest flow will allow
temperatures to fall into the upper teens to 20s. Large scale
ridging with northwesterly flow remains over the Midwest for
Thanksgiving, which will keep conditions on the quiet side but
chilly, with highs expected in the upper 20s to 30s under mostly
sunny skies.

Looking at the current guidance over the northwestern CONUS shows a
shortwave trough late Thursday into Friday gradually tracking
southeast across Colorado and the Dakotas, which continues to be of
growing interest to many as this feature will arrive into the
Midwest Friday into Saturday, leading to an increasing potential for
widespread winter weather impacts. Latest trends are showing the
developing surface low pressure system occurring east of the
Rockies Friday morning, then dropping generally south of Iowa,
though the associated mid-level feature gradually moves into
Iowa into Saturday. Just ahead of this system into Iowa, a
notable push in theta-a advection from low level southwest flow
and increased forcing is expected. In general, the onset of
initial precipitation looks to be slightly slower on arrival
than what some of the earlier guidance was showing, with
precipitation not expected until Friday evening as the front
lifts into Iowa. Overall, Iowa generally will be in the cool
sector despite the warm air advection warming temps above
freezing into Saturday over southern to south-central Iowa, so
precipitation may still fall as a wintry mix over these areas at
times. Otherwise, snow will be the primary form of
precipitation Friday and Saturday, with the highest chances
(70-90%) for snowfall arriving Friday evening and especially
Saturday when the low pressure system impacting the region
deepens, with Iowa in the deformation zone. Latest ensemble
guidance remains fairly consistent with the previous discussion
in terms of potential probabilities for higher-end total snow
accumulations over Iowa, though look to even be bit higher in
overall probabilities. Specifically, northeastern portions of
the state have a 90% or higher chance for 4+ inches of snow,
with 50% or higher values north of the I-80 corridor, and
lesser chances further south to southwest where the rain/snow
chances are introduced Saturday. Given this is still a few days
out yet, exact snow amounts are still more certain and will
really depend on the overall evolution of this system, where any
possible shift in track would lead to rather significant
changes. The key takeaway is that travel impacts are
increasingly likely Friday evening but especially Saturday, so
please keep a close eye for updates and plan accordingly as
travel impacts are expected to occur.

Lingering snow looks to gradually diminish into Sunday, when
Canadian high pressure looks to drop in behind the departing system,
with dry conditions returning to end the weekend into early next
week. Temperatures will take a further plunge to start the month of
December, with average highs for much of next week in the teens to
20s and lows in the single digits and even near to below zero in
some areas over northern Iowa. It's pretty safe to say that the cold
season is officially here to stay for awhile.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 541 AM CST Wed Nov 26 2025

Outside of a few areas of light snow showers or flurries over
the next few hours or so at KFOD and KMCW, conditions are
expected to dry out across the terminals today. Winds will
remain gusty this morning, though gradually decreasing into the
afternoon and especially evening, though remaining
northwesterly. Otherwise, low clouds will be slow to exit with
the departing system over the region, with MVFR ceilings
expected, especially over the northern terminals over the next
several hours, and VFR conditions returning at KDSM and KOTM
later this morning to afternoon.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM CST early this morning for IAZ004>006-
015-016-023>025-034>037-045>050-059>062-072>075-083>086-
094>097.
Wind Advisory until 11 AM CST this morning for IAZ007-017-
026>028-038-039.

&&

DISCUSSION...Bury
AVIATION...Bury
Hazardous weather outlook, Nov 25, 2:50 PM CST, 15 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
250 PM CST Tue Nov 25 2025

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
084>086-095>097-262100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Lucas-Monroe-
Wapello-Wayne-Appanoose-Davis-
250 PM CST Tue Nov 25 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A Wind Advisory is in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Wind Advisory is in effect for the area through Wednesday
morning. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Increasing confidence for impactful snow accumulation later Friday
through Saturday, ending overnight Saturday night. Impacts to
travel are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ081>083-092>094-262100-
Adams-Union-Clarke-Taylor-Ringgold-Decatur-
250 PM CST Tue Nov 25 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Breezy conditions this evening and overnight. Gusts of 35+ mph
are forecast.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Increasing confidence for impactful snow accumulation later Friday
through Saturday, ending overnight Saturday night. Impacts to
travel are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hagenhoff

Nearby

Wind Advisories in Iowa, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.